MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C1035
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a type ia endoleak using a ruby coil.During the procedure, while placing the ruby coil in the target vessel, the physician determined that the ruby coil was oversized and decided to remove it.However, while retracting the ruby coil, it unintentionally detached in the hub of the microcatheter.Therefore, the physician pulled the detached ruby coil out of the microcatheter.The procedure was completed using three pod packing coils, fourteen other coils, and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.Bends were present on the pusher assembly approximately 16.5, 48.0, 101.0, 111.5, 121.0 and 148.5 cm from the proximal end.The pusher assembly distal detachment tip (ddt) was separated from the pusher assembly approximately 176.0 cm from the proximal end and was not returned for evaluation.Offset coil winds were present along the embolization coil.The introducer sheath was undamaged.Conclusions: evaluation of the returned ruby coil revealed the pusher assembly ddt was separated from the pusher assembly and was not returned for evaluation.If the device is forcefully manipulated against resistance, damage such as this may occur.In addition, if the pusher assembly ddt separates from the pusher assembly, the embolization coil will likely detach.The non-penumbra microcatheter identified in the complaint was not returned for evaluation; therefore, the root cause of the damage could not be determined.Further evaluation revealed pusher assembly bends and offset coil winds along the embolization coil.These damages were likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8976151
Report Number3005168196-2019-01712
Device Sequence Number18888772
Product Code HCG
UDI-Device Identifier00814548018669
UDI-Public00814548018669
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY4C1035
Device Lot NumberF87214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/12/2019
Supplement Date Received by Manufacturer09/20/2019
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005